Send to

Choose Destination
Zhonghua Nei Ke Za Zhi. 1991 Apr;30(4):217-8, 254.

[Hemolytic reaction resulting from propafenone administration].

[Article in Chinese]

Author information

Beijing Hospital.


Although adverse reactions of many kinds caused by propafenone have been observed, yet there has been no documented report of hemolytic reaction. Four episodes of hemolytic reaction in three patients receiving intravenous propafenone were reported. These reactions took place a few hours after the administration and one of the episodes was complicated with acute left ventricular heart failure and shock. Cessation of propafenone administration together with relevant therapeutic measures tide the patients over and hemolysis disappeared in several hours. Toxicological examination revealed no physical or chemical deterioration and biological contamination of the remaining medication and no such reaction was noted when the drug of the same batch was given to other patients. It is considered that the hemolytic episodes were related to allergic constitution of the patients. Judging from the clinical manifestations, these episodes were hemolytic reactions of immune complex type.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center